Alert archive / Illinois / Flash Flood Warnings in 2019
Flash Flood Warning 45, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Sep 27, 2019, 8:36 PM CDT for Peoria County, Tazewell County, Woodford County, Illinois. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 27, 2019, 8:36 PM CDT (01:36 UTC)
- Expired
- Sep 28, 2019, 2:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Peoria County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 66 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 27, 10:20 PM CDT | HEAVY RAIN 5.65 | 1 Nnw Peoria, IL | |
| Sep 27, 11:35 PM CDT | HEAVY RAIN 5.72 | Bellevue, IL | STORM TOTAL RAINFALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1621 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1595 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 10.8
The text
As transmitted.
638
WGUS53 KILX 280136
FFWILX
ILC143-179-203-280730-
/O.NEW.KILX.FF.W.0045.190928T0136Z-190928T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
836 PM CDT Fri Sep 27 2019
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
Woodford County in central Illinois...
Northeastern Tazewell County in central Illinois...
Peoria County in central Illinois...
* Until 230 AM CDT.
* At 836 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Peoria, Eureka, East Peoria, Morton, Washington, Bartonville,
Chillicothe, Creve Coeur, West Peoria, Metamora, Germantown Hills,
Marquette Heights, El Paso, Elmwood, Minonk, Roanoke, Bellevue,
Rome, Dunlap and Hanna City.
This includes the following highways...
Interstate 39 between mile markers 11 and 28.
Interstate 474 between mile markers 0 and 14.
Interstate 74 between mile markers 75 and 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4075 8893 4075 8899 4068 8899 4058 8988
4062 8988 4063 8999 4081 8998 4092 8947
4092 8893
$$
25What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 5:55 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Sep 27, 5:55 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 555 PM CDT Fri Sep 27 2019 .SYNOPSIS... Issued at 549 PM CDT Fri Sep 27 2019 An approaching cold front from the northwest will result in thunderstorms this evening and tonight. Some of the storms this evening may be severe in parts of west central Illinois, and may also produce additional rounds of heavy rainfall. The front will stall in central Illinois Saturday morning, which will result in scattered showers and a few thunderstorms on and off during the day Saturday. Highs on Saturday will range from near 70 degrees in west central Illinois to around 90 in southeast Illinois. && .SHORT TERM...(This evening through Saturday) ISSUED AT 549 PM CDT Fri Sep 27 2019 Strong low level wind fields which resulted in excessive amounts of rain from Peoria to Pontiac will continue through the evening hours. The outflows from the convection that dumped this heavy rain have formed an effective mesoscale boundary from about Macomb to Bloomington to Danville. Hot and humid air in central IL to the south of this boundary will provide plenty of moisture convergence for another round of thunderstorms this evening in central IL. Some of these storms may be severe due to the strong convergence and low level wind shear...resulting in a Tornado Watch north of a Beardstown-Lincoln-Clinton line this evening. This same area can also expect periods of additional heavy rainfall this evening so a Flash Flood Watch has been expanded to include locations from Jacksonville to Bloomington and westward. An approaching cold front in central IA will move into central IL after midnight and then come to a screeching halt, before it slowly starts lifting northward. This will keep scattered showers and a few thunderstorms in the forecast for central IL on Saturday. Due to the aforementioned boundary, highs on Saturday will range from near 70 from PIA-GBG, 75 to 80 in the rest of central il, to near 90 in southeast IL. && .LONG TERM...(Saturday night through Friday) ISSUED AT 549 PM CDT Fri Sep 27 2019 ...PREVIOUS LONG TERM DISCUSSION...Models are in good agreement that the front will stall across central IL on Saturday. There is little in the way of mid/upper level support, but with weak low level convergence, have low chance pops over the northwest half of the area (along and north of the front). The front will provide a sharp temperature gradient, with northeast flow behind the front limiting highs to the lower 70s over the northern third, while southwest flow south of the boundary pushes the southeast CWA into the upper 80s/near 90. Shower/storm chances linger, again mainly in the west/northwest half of the area Saturday night into early Sunday. By Sunday afternoon the front should get a good push north, resulting from cyclogenesis in the Plains. This sends the convection farther northwest out of the CWA for late weekend, and also spreads the summer-like heat and humidity from southern IL back north across central IL. Monday through Tuesday, a digging western US trough allows a strong sub-tropical ridge to our south to expand north. This shunts the storm track even farther northwest, with dry, but unseasonably hot and humid air overspreading the region. 850 mb temps near +20C will support highs in the mid 80s to lower 90s, or 10-20 degrees above normal. Medium range models are in fair agreement that the ridge breaks down mid-week. The active frontal zone eventually works in from the northwest late Tuesday night through Wednesday night, with a good chance for storms and locally heavy rain given anomalously high Pwats. NBM brings mid-upper 60s highs on Thursday for the north half, but confidence on the degree of cool air push behind the front is low due to poor model consistency. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 549 PM CDT Fri Sep 27 2019 A slow moving frontal boundary will be the focus for showers and thunderstorms late this evening and overnight. Storms have already formed along the front from northern Missouri into northeast Illinois and this broken line of storms should expand in coverage and sag south this evening. PIA and BMI have the greatest chance for seeing several hours of thunderstorms over or in the vicinity of the terminals, while the threat is less certain farther south at the remaining central Illinois terminals. In addition to the threat for storms, very strong SW winds will ramp up this evening immediately ahead of the front resulting in LLWS at all of the terminals. Ceilings will diminish to low MVFR or IFR as the front pushes across the terminals, with the worst conditions again most likely at PIA and BMI with the threat less certain farther south. Winds may become variable overnight as storms disrupt the synoptic flow, but should become northeast at some point late morning or early afternoon Saturday. && .ILX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Saturday morning for ILZ027>031- 036>038. Flash Flood Watch through Saturday morning for ILZ040-041- 047>050. && SYNOPSIS...Miller SHORT TERM...Miller AVIATION...Deubelbeiss
Hazardous weather outlook, Sep 27, 3:22 PM CDT, 5 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 322 PM CDT Fri Sep 27 2019 ILZ027>031-036>038-281100- Fulton-Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford- 322 PM CDT Fri Sep 27 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois. .DAY ONE...TONIGHT... Showers and thunderstorms are likely this evening. There is an enhanced risk of severe weather. Large hail and damaging winds are the primary concerns, though a few tornadoes cannot be ruled out, especially early in the evening. A large area received heavy rain during the daytime, and additional heavy rain tonight may cause renewed flash flooding. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Additional thunderstorms are possible from Saturday into early Sunday, and again Tuesday night through Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this evening. Rainfall and flooding reports would also be greatly appreciated. ILZ040-041-047>050-281100- Cass-Mason-Menard-Morgan-Schuyler-Scott- 322 PM CDT Fri Sep 27 2019 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for portions of west central Illinois. .DAY ONE...TONIGHT... Showers and thunderstorms are likely this evening. There is an enhanced risk of severe weather. Large hail and damaging winds are the primary concerns, though a few tornadoes cannot be ruled out, especially early in the evening. Heavy rain tonight may also cause flash flooding. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Additional thunderstorms are possible from Saturday into early Sunday, and again Tuesday night through Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this evening. Rainfall and flooding reports would also be greatly appreciated. ILZ042>046-051>057-061-281100- Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon- Moultrie-Piatt-Sangamon-Shelby-Vermilion- 322 PM CDT Fri Sep 27 2019 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... Showers and thunderstorms are likely to move into the area mid to late evening, continuing past midnight. Some of the storms may be on the strong side, with the best chance of severe weather west of I-55. Heavy rain is also a concern, which may cause areas of flooding. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Additional thunderstorms are possible from Saturday into early Sunday, and again Tuesday night through early Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this evening, primarily in areas north of I-72 and west of I-55. ILZ062-063-066>068-071>073-281100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 322 PM CDT Fri Sep 27 2019 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms are possible near the I-70 corridor, beginning around midnight. Severe weather is not expected in southeast Illinois. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Additional storms are forecast for Wednesday night and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Geelhart
In the hours before
Local storm report, Sep 27, 6:07 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
607 PM CDT FRI SEP 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HEAVY RAIN PEORIA 40.74N 89.61W
09/27/2019 M3.30 INCH PEORIA IL BROADCAST MEDIA
TOTAL RAINFALL,MOST OF WHICH OCCURRED BETWEEN 1245 AND 2
PM. LOCATION NEAR KNOXVILLE AND WAR MEMORIAL DRIVE IN
PEORIA.
0545 PM HEAVY RAIN PEORIA 40.74N 89.61W
09/27/2019 M3.00 INCH PEORIA IL BROADCAST MEDIA
DELAYED REPORT. RAINFALL TOTAL FROM EARLIER THIS
AFTERNOON.
&&
MILLERLocal storm report, Sep 27, 7:02 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
702 PM CDT FRI SEP 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL ABINGDON 40.80N 90.40W
09/27/2019 E1.75 INCH KNOX IL PUBLIC
RELAYED BY FULTON COUNTY ESDA.
&&
MILLERLocal storm report, Sep 27, 7:51 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
751 PM CDT FRI SEP 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 4 NE DUNLAP 40.90N 89.62W
09/27/2019 M1.00 INCH PEORIA IL MESONET
MPING REPORT.
&&
MILLERLocal storm report, Sep 27, 7:58 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
758 PM CDT FRI SEP 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM HAIL CHILLICOTHE 40.92N 89.50W
09/27/2019 M1.00 INCH PEORIA IL EMERGENCY MNGR
&&
MILLERLocal storm report, Sep 27, 8:17 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
817 PM CDT FRI SEP 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM TSTM WND GST CUBA 40.49N 90.19W
09/27/2019 E55 MPH FULTON IL EMERGENCY MNGR
&&
MILLERLocal storm report, Sep 27, 8:22 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
822 PM CDT FRI SEP 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM TSTM WND GST CUBA 40.49N 90.19W
09/27/2019 M60 MPH FULTON IL EMERGENCY MNGR
SUSTAINED WINDS AT 60 MPH.
&&
MILLERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 7:01 PM CDT | Tornado Warning | ILX | Knox, Peoria | 29 min |
| Sep 27, 7:09 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Stark | 51 min |
| Sep 27, 7:16 PM CDT | Flash Flood Warning | ILX | Knox, Marshall, Peoria, Stark | 6 hr |
| Sep 27, 7:37 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Woodford | 38 min |
| Sep 27, 7:53 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 52 min |
| Sep 27, 7:58 PM CDT | Flash Flood Warning | ILX | Fulton, Knox | 6 hr |
| Sep 27, 8:11 PM CDT | Severe Thunderstorm Warning | ILX | Marshall | 19 min |
| Sep 27, 8:26 PM CDT | Tornado Warning | ILX | Fulton, Peoria, Tazewell | 19 min |
| Sep 27, 8:39 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell, Woodford | 36 min |
| Sep 27, 8:45 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 32 min |
| Sep 27, 8:53 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria, Tazewell | 37 min |
| Sep 27, 9:27 PM CDT | Special Weather Statement | ILX | Tazewell | 33 min |
| Sep 27, 9:32 PM CDT | Special Weather Statement | ILX | Fulton | 28 min |
| Sep 27, 9:51 PM CDT | Special Weather Statement | ILX | DeWitt | 24 min |
| Sep 27, 10:01 PM CDT | Special Weather Statement | ILX | Tazewell | 44 min |
| Sep 27, 10:20 PM CDT | Special Weather Statement | ILX | Cass, Fulton, Mason, Schuyler | 55 min |
| Sep 27, 11:06 PM CDT | Special Weather Statement | ILX | DeWitt, Logan, McLean | 24 min |
| Sep 27, 11:30 PM CDT | Special Weather Statement | ILX | DeWitt, McLean | 45 min |
| Sep 27, 11:36 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 39 min |
| Sep 28, 12:20 AM CDT | Special Weather Statement | ILX | Champaign, Douglas | 40 min |
| Sep 28, 12:46 AM CDT | Special Weather Statement | ILX | Vermilion | 44 min |
| Sep 28, 1:13 AM CDT | Areal Flood Warning | ILX | Fulton, Knox, Marshall, Peoria, Stark, Tazewell and 1 more | 12 hr |
| Sep 28, 1:51 AM CDT | Special Weather Statement | ILX | Cass, Morgan, Schuyler, Scott | 54 min |
| Sep 28, 8:56 AM CDT | River Flood Warning | ILX | Fulton | 25 hr |
| Sep 28, 10:58 AM CDT | River Flood Warning | ILX | Marshall, Putnam | 9 days |
| Sep 28, 10:58 AM CDT | River Flood Warning | ILX | Peoria, Tazewell, Woodford | 13 days |
| Sep 28, 10:58 AM CDT | River Flood Warning | ILX | Cass, Fulton, Mason | 22 days |
| Sep 28, 3:17 PM CDT | Flash Flood Watch | ILX | Fulton, Knox, Marshall, Peoria, Stark, Tazewell and 1 more | 12 hr |
Nearby
Flash Flood Warnings in Illinois, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.